MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER TANDEM¿ XL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC - SPENCER TANDEM¿ XL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00535700
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem¿ xl was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, it was noted that there was no radiopaque (ro) marker on the tip of the tandem.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
A visual examination of the returned device found that the radiopaque (ro) marker was not present and not returned for analysis.No damages or torn sections were noted on any section of the product; therefore, the tip of the device was cut in half and no witness marks were present, indicating that the device was not properly manufactured (the ro marker was not placed into the extrusion).It was found during the investigation of the returned tandem xl that the ro marker was not present and not returned for analysis; consequently, confirming the reported complaint.Based on the information available and the analysis performed, the complaint investigation conclusion code selected is manufacturing execution error.An investigation is in place to address this issue.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem xl was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, it was noted that there was no radiopaque (ro) marker on the tip of the tandem.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
TANDEM¿ XL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7663273
Report Number3005099803-2018-02229
Device Sequence Number16773081
Product Code KOG
UDI-Device Identifier08714729146636
UDI-Public08714729146636
Combination Product (Y/N)N
PMA/510(K) Number
K833417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model NumberM00535700
Device Catalogue Number3570
Device Lot Number21738422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1